Hi folks, I’ve been trying to deal with my ADHD which was very long overdue. I was prescribed strattera which is a non stimulant (considered a Selective norepinephrine reuptake inhibitor) drug. I wanted something with a smaller impact on my mind than adderall, and it seems to be helping a bit. I’ve been starting to have some other issues with the drug, and wondering if anyone had any thoughts on effects on training the drug may have?
There seems to be quite a few reports on effects of blood pressure / heart rate. Does anyone have any experience here?
I’d try something else. Strattera had weird side effects for me also. I was on Ritalin / Concerta most my life but took a decade off.
Also tried Wellbutrin, also had bad side effects. Ended up on Adderal, but a very low dose. No side effects. So, I’d just keep trying and talking with your physician.
Thanks for the advice, I felt like my primary was almost useless in this case. The advice to try it, came from my prior primary (who unfortunately left) who had much more knowledge of the options.
Does the low dose walk the line of productivity/not feeling like a robot for you?
Yeah it’s perfect. I don’t really take it on weekends either. So not as good of a chance of building a tolerance since it’s only 5mg.
I like the sound of that. I’ve been tempted not to take the strattera on weekends, but I know thats not the intented use. I was supposed to start doubling my dose buy now, but the few times I tried, I ended up weird and light headed. Its been about a month now. Seems like time to move on, bummer, I had good feelings about this in the beginning.
I recently moved my ADHD medication management to an ARNP at a psychiatric clinic. It’s been a totally different experience- responsive to questions and provided extensive education on medication options. Switched me from Adderall to generic vyvanse. It’s a steady, cleaner, clearer focus with no “crash” at the end. HR and BP have been lower as well.
Put another way- Adderall was a VO2 max interval and Vyvanse is a nice tempo effort
Thanks for quoting that thread!
@scurran its worth clicking through and reading my first two posts from that thread too. Side effects similar to what you describe I think. (A quick google says we’re talking about the same drug with different names.)
EDIT: just searched all the US brand names of my progression of drugs and it was Strattera, then Vyvanse, then, Ritalin for me.
Thanks all, i’ve been off the Strattera since posting this. I was feeling quite off that day, had quite high blood pressure. Feeling better now, waiting for something new. I feel like shit though, and my focus has been pretty darn bad.
Really looking forward to getting this sorted a bit better.
Hang in there - I know how frustrating it feels to find out as an adult that a lifetime of challenges are actually (somewhat) treatable and how much more difficult that makes each subsequent week un-treated seem. In the big picture though, you’ve made it this far so the amount of time it’s going to take to get the meds right is nothing in comparison. Keep your eyes on that light at the end of the tunnel!
FYI it was about 7 months for me to go through my progression of three meds. NHS does psych follow-ups on a 3 month cycle and that’s 1 change per appointment. I suspect if I had worked out my issues with Strattera quicker I could have requested to move my appointment forward, but IIRC I only stopped the drug 2-4 weeks before it was scheduled anyway so I just waited (or rather, I didn’t get around to the admin task of doing anything about it before the normal appointment came around )